Officials confirmed that eight people, including two teenagers, were among the dead after a stampede at the Houston Music Festival – News Couple
BUSINESS NEWS

Officials confirmed that eight people, including two teenagers, were among the dead after a stampede at the Houston Music Festival


Travis Scott performs on the first day of the Astroworld Music Festival at NRG Park on Friday, November 5, 2021, in Houston.

Amy Harris / Invision / AP

Officials confirmed that eight people, including fourteen and sixteen years old, died and 25 others were hospitalized at the Astroworld Music Festival on Friday in Houston.

Seven of the victims ranged in age from 14 to 27, Mayor Sylvester Turner told a news conference on Saturday afternoon. The age of a single victim cannot be determined.

The mayor added that of the 25 people who were hospitalized, five were under the age of 18. No one was reported missing.

Crowds began gathering around 9 p.m. local time for a performance by rapper and festival founder Travis Scott. Concert-goers rushed toward the front of the stage before the concert began, causing panic and some injuries. The chaos escalated until 9:38 p.m. when a “mass incident,” Houston Fire Chief Samuel Peña said early Saturday morning. The cause of death for the eight victims is not yet known.

Scott, who launched the festival in his hometown in 2018, said it was “totally devastating”.

“Houston has my full support as they continue to look at the tragic loss of life,” he said on Twitter. “I am committed to working with the Houston community to heal and support families in need.”

NBC News reported that about 50,000 people were supposed to attend the festival. The event was supposed to run until Saturday, but officials canceled the second day after the stampede.

Houston Police Chief Troy Viner said rumors also circulated on social media that unknown people were injecting drugs into other patrons.

He added that the agency had a report about a security officer who was trying to seize a citizen and he lost consciousness after he felt a tingling in his neck. Wiener said the officer was resuscitated with Narcan, a common drug used to treat emergency drug overdoses, and was later found to have constant tingling as if someone were trying to inject.

An investigation into what happened in the event and led to the injuries is still underway.

Mayor Turner said: “This incident is being thoroughly investigated and reviewed. It is important for us to ascertain last night what happened, what happened, and where there might have been errors.”

Subscribe to CNBC on YouTube.



Source link

Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to top button